MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPB740 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Post Operative Wound Infection (2446)
| Date of Event |
02/29/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 56-year-old caucasian female patient underwent breast augmentation procedure with a 740cc mentor memorygel boost breast implant and experienced wound infection on her left side postoperatively; diagnosed after physical exam.The patient has consulted with the healthcare professional.As a result, the patient underwent removal only surgery on (b)(6) 2024.
Additional Manufacturer Narrative
On march 27, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the smo ro high pro boost gel740cc returned device.Infection, manifested by swelling, tenderness, pain, and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left wound infection.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).